Uniqueness of finite total curvatures and the structure of radial solutions for nonlinear elliptic equations

Jann Long Chern, Zhi-You Chen, Yong Li Tang

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

In this article, we are concerned with the semilinear elliptic equation δu + K(|x|)|u|p-1u = 0 in Rn \ {0}, where n > 2, p > 1, and K(|x|) > 0 in Rn. The correspondence between the initial values of regularly positive radial solutions of the above equation and the associated finite total curvatures will be derived. In addition, we also conduct the zeros of radial solutions in terms of the initial data under specific conditions on K and p. Furthermore, based on the Pohozaev identity and openness for the regions of initial data corresponding to certain types of solutions, we obtain the whole structure of radial solutions depending on various situations.

Original languageEnglish
Pages (from-to)3211-3231
Number of pages21
JournalTransactions of the American Mathematical Society
Volume363
Issue number6
DOIs
Publication statusPublished - 2011 Jun 1

Fingerprint

Radial Solutions
Nonlinear Elliptic Equations
Total curvature
Uniqueness
Pohozaev Identity
Positive Radial Solutions
Semilinear Elliptic Equations
Correspondence
Zero

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Cite this

@article{507b3b7bdd1246efb3293ec7d592a1f7,
title = "Uniqueness of finite total curvatures and the structure of radial solutions for nonlinear elliptic equations",
abstract = "In this article, we are concerned with the semilinear elliptic equation δu + K(|x|)|u|p-1u = 0 in Rn \ {0}, where n > 2, p > 1, and K(|x|) > 0 in Rn. The correspondence between the initial values of regularly positive radial solutions of the above equation and the associated finite total curvatures will be derived. In addition, we also conduct the zeros of radial solutions in terms of the initial data under specific conditions on K and p. Furthermore, based on the Pohozaev identity and openness for the regions of initial data corresponding to certain types of solutions, we obtain the whole structure of radial solutions depending on various situations.",
author = "Chern, {Jann Long} and Zhi-You Chen and Tang, {Yong Li}",
year = "2011",
month = "6",
day = "1",
doi = "10.1090/S0002-9947-2011-05192-5",
language = "English",
volume = "363",
pages = "3211--3231",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "6",

}

Uniqueness of finite total curvatures and the structure of radial solutions for nonlinear elliptic equations. / Chern, Jann Long; Chen, Zhi-You; Tang, Yong Li.

In: Transactions of the American Mathematical Society, Vol. 363, No. 6, 01.06.2011, p. 3211-3231.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Uniqueness of finite total curvatures and the structure of radial solutions for nonlinear elliptic equations

AU - Chern, Jann Long

AU - Chen, Zhi-You

AU - Tang, Yong Li

PY - 2011/6/1

Y1 - 2011/6/1

N2 - In this article, we are concerned with the semilinear elliptic equation δu + K(|x|)|u|p-1u = 0 in Rn \ {0}, where n > 2, p > 1, and K(|x|) > 0 in Rn. The correspondence between the initial values of regularly positive radial solutions of the above equation and the associated finite total curvatures will be derived. In addition, we also conduct the zeros of radial solutions in terms of the initial data under specific conditions on K and p. Furthermore, based on the Pohozaev identity and openness for the regions of initial data corresponding to certain types of solutions, we obtain the whole structure of radial solutions depending on various situations.

AB - In this article, we are concerned with the semilinear elliptic equation δu + K(|x|)|u|p-1u = 0 in Rn \ {0}, where n > 2, p > 1, and K(|x|) > 0 in Rn. The correspondence between the initial values of regularly positive radial solutions of the above equation and the associated finite total curvatures will be derived. In addition, we also conduct the zeros of radial solutions in terms of the initial data under specific conditions on K and p. Furthermore, based on the Pohozaev identity and openness for the regions of initial data corresponding to certain types of solutions, we obtain the whole structure of radial solutions depending on various situations.

UR - http://www.scopus.com/inward/record.url?scp=79952138358&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79952138358&partnerID=8YFLogxK

U2 - 10.1090/S0002-9947-2011-05192-5

DO - 10.1090/S0002-9947-2011-05192-5

M3 - Article

VL - 363

SP - 3211

EP - 3231

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 6

ER -